Atypical reginal vasculitis associated with ticlopidine hydrochloridine use

Adiel Barak, Lawrence S Morse, Ivan R. Schwab

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

PURPOSE: To describe two cases of retinal vasculitis shortly after the initiation of ticlopidine hydrochloride (Ticlid, Roche, Kingsland St, NJ) therapy. METHODS: Case reports of two patients. The first patient was a 43-year-old white woman complaining of spots, floaters, and flashes of lights in both eyes 3 weeks after the initiation of treatment with ticlopidine hydrochloride. The second patient was a 72-year-old woman complaining of decreased visual acuity in the left eye for 2 weeks, 4 weeks after initiating oral administration of ticlopidine hydrochloride. RESULTS: Both patients had resolution of the vasculitis after the discontinuation of ticlopidine therapy. CONCLUSION: The temporal relation and the resolution of symptoms after discontinuation of ticlopidine hydrochloride suggest that the vasculitis was related to the ticlopidine hydrochloride administration. Knowledge of this potential complication of ticlopidine hydrochloride is important for the early diagnosis of this possible drug-induced side effect and the cessation of ticlopidine hydrochloride. Copyright (C) 2000 Elsevier Science Inc.

Original languageEnglish (US)
Pages (from-to)684-685
Number of pages2
JournalAmerican Journal of Ophthalmology
Volume129
Issue number5
DOIs
StatePublished - May 2000

Fingerprint

Ticlopidine
Vasculitis
Retinal Vasculitis
Drug-Related Side Effects and Adverse Reactions
Visual Acuity
Oral Administration
Early Diagnosis
Therapeutics
Light

ASJC Scopus subject areas

  • Ophthalmology

Cite this

Atypical reginal vasculitis associated with ticlopidine hydrochloridine use. / Barak, Adiel; Morse, Lawrence S; Schwab, Ivan R.

In: American Journal of Ophthalmology, Vol. 129, No. 5, 05.2000, p. 684-685.

Research output: Contribution to journalArticle

@article{47449fd4889a41f39f862e81691d3997,
title = "Atypical reginal vasculitis associated with ticlopidine hydrochloridine use",
abstract = "PURPOSE: To describe two cases of retinal vasculitis shortly after the initiation of ticlopidine hydrochloride (Ticlid, Roche, Kingsland St, NJ) therapy. METHODS: Case reports of two patients. The first patient was a 43-year-old white woman complaining of spots, floaters, and flashes of lights in both eyes 3 weeks after the initiation of treatment with ticlopidine hydrochloride. The second patient was a 72-year-old woman complaining of decreased visual acuity in the left eye for 2 weeks, 4 weeks after initiating oral administration of ticlopidine hydrochloride. RESULTS: Both patients had resolution of the vasculitis after the discontinuation of ticlopidine therapy. CONCLUSION: The temporal relation and the resolution of symptoms after discontinuation of ticlopidine hydrochloride suggest that the vasculitis was related to the ticlopidine hydrochloride administration. Knowledge of this potential complication of ticlopidine hydrochloride is important for the early diagnosis of this possible drug-induced side effect and the cessation of ticlopidine hydrochloride. Copyright (C) 2000 Elsevier Science Inc.",
author = "Adiel Barak and Morse, {Lawrence S} and Schwab, {Ivan R.}",
year = "2000",
month = "5",
doi = "10.1016/S0002-9394(00)00370-6",
language = "English (US)",
volume = "129",
pages = "684--685",
journal = "American Journal of Ophthalmology",
issn = "0002-9394",
publisher = "Elsevier USA",
number = "5",

}

TY - JOUR

T1 - Atypical reginal vasculitis associated with ticlopidine hydrochloridine use

AU - Barak, Adiel

AU - Morse, Lawrence S

AU - Schwab, Ivan R.

PY - 2000/5

Y1 - 2000/5

N2 - PURPOSE: To describe two cases of retinal vasculitis shortly after the initiation of ticlopidine hydrochloride (Ticlid, Roche, Kingsland St, NJ) therapy. METHODS: Case reports of two patients. The first patient was a 43-year-old white woman complaining of spots, floaters, and flashes of lights in both eyes 3 weeks after the initiation of treatment with ticlopidine hydrochloride. The second patient was a 72-year-old woman complaining of decreased visual acuity in the left eye for 2 weeks, 4 weeks after initiating oral administration of ticlopidine hydrochloride. RESULTS: Both patients had resolution of the vasculitis after the discontinuation of ticlopidine therapy. CONCLUSION: The temporal relation and the resolution of symptoms after discontinuation of ticlopidine hydrochloride suggest that the vasculitis was related to the ticlopidine hydrochloride administration. Knowledge of this potential complication of ticlopidine hydrochloride is important for the early diagnosis of this possible drug-induced side effect and the cessation of ticlopidine hydrochloride. Copyright (C) 2000 Elsevier Science Inc.

AB - PURPOSE: To describe two cases of retinal vasculitis shortly after the initiation of ticlopidine hydrochloride (Ticlid, Roche, Kingsland St, NJ) therapy. METHODS: Case reports of two patients. The first patient was a 43-year-old white woman complaining of spots, floaters, and flashes of lights in both eyes 3 weeks after the initiation of treatment with ticlopidine hydrochloride. The second patient was a 72-year-old woman complaining of decreased visual acuity in the left eye for 2 weeks, 4 weeks after initiating oral administration of ticlopidine hydrochloride. RESULTS: Both patients had resolution of the vasculitis after the discontinuation of ticlopidine therapy. CONCLUSION: The temporal relation and the resolution of symptoms after discontinuation of ticlopidine hydrochloride suggest that the vasculitis was related to the ticlopidine hydrochloride administration. Knowledge of this potential complication of ticlopidine hydrochloride is important for the early diagnosis of this possible drug-induced side effect and the cessation of ticlopidine hydrochloride. Copyright (C) 2000 Elsevier Science Inc.

UR - http://www.scopus.com/inward/record.url?scp=0034025784&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0034025784&partnerID=8YFLogxK

U2 - 10.1016/S0002-9394(00)00370-6

DO - 10.1016/S0002-9394(00)00370-6

M3 - Article

C2 - 10844073

AN - SCOPUS:0034025784

VL - 129

SP - 684

EP - 685

JO - American Journal of Ophthalmology

JF - American Journal of Ophthalmology

SN - 0002-9394

IS - 5

ER -